| Catalog Number |
VCP739D |
| Medical Device Problem Code |
Component Missing (2306)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.A labeled winding former containing seven needle-suture combinations and one detached needle was received for analysis inside an open foil.The product code vcp739d is multistrand and contains eight strands per package.Upon visual inspection of the returned sample, the needle suture combinations were removed from the tray, and the suture from the needle in slot #1 was found within the tray.The suture was examined, and a short insertion was observed during the evaluation.Based on the information currently available, short insertion issue was identified as wrong number of strands during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, during the surgery, after unpacking, it was found that one needle in the suture only had a needle and no suture.Changed another one to continue the surgery.During use, one needle experienced the problem of pulling off suture needle.Changed another one to complete the surgery.Upon visual inspection of the returned sample, the needle suture combinations were removed from the tray, and the suture from the needle in slot #1 was found within the tray.The suture was examined, and a short insertion was observed during the evaluation.Based on the information currently available, short insertion issue was identified as wrong number of strands during the investigation of the sample received.No additional information could be provided.There were no adverse consequences reported.Additional information was requested.